It is currently Sep 22, 2017 4:08 am


My brain's not my own.... help

My brain's not my own.... help

Postby Wanderlust » Apr 03, 2016 11:38 am

I've been on psych meds for a bit over ten years now, especially Zoloft. I've tried to withdraw in the past, but I was not doing it the right way and had to go back on it. I don't remember what my own brain is like. I don't remember what my real self is like. Whose brain is this? How damaged is it ACTUALLY is, by these EVIL FUCKING DRUGS? :,(

My soul is screaming to be released from this imprisonment. Am I ready to go through 2 or more years of absolute hell of withdrawal? How do I even find a psychiatrist who would be willing to guide me? They all say, "Stay on Zoloft." WHY?? The reason I started Zoloft in the first place was because I had a post traumatic breakdown at that time and couldn't function. I wanted to work and go to school. But at least I was getting out every other day, and walking around. At least I was going to therapy an hour and a half away, every week.
I'm on 150mg of Zoloft now, and I'm even worse! :,( I missed 4 therapy sessions due to agoraphobia and/or anxiety, and was dropped by the clinic.

Basically, I'm terrified to find out what has become of my brain after the last of the withdrawal effects. How severely neurologically damaged will I be?

TERRIFIED
The world is so insane that artificial sanity is necessary
User avatar
Wanderlust
 
Posts: 178
Joined: Dec 22, 2013 4:40 pm

Re: My brain's not my own.... help

Postby babblefish » Apr 03, 2016 6:38 pm

I wish I had something helpful to say. Once you get on the medication merry-go-round it is hard to know how, if and when to get off.
I've cold turkey-ed it, cut down, gone back up, adjunct-ed and switched over through many meds, all with a variety of reactions and results. I recently stopped a cocktail of wellbutrin, seroquel, lorazapam and zolpadiem (yeah, spelling way off, and I'm not sure if I am experiencing rebounding symptoms, discontinuation effects or what. Just last night I took two doses of the squirrel and two sleeping pills because I was feeling completely out to lunch in a this-is-actually-hell-and-i-should-od variety. This morning I feel hungover and blank, but I do want to live. This is like the fifth or sixth time I've do this since quitting meds 8 months ago.

I don't know how long this turbulence will last or if the meds made/make it worse.

The universe and everything in it is endlessly complex. Which came first chicken or egg, the butterfly effect... All that jazz is impossible to suss out.

Again, sorry for having no advice. If I think of something besides the The Icarus Project Harm Reduction Guide (the link is on the main site I believe) then I will mention it.

Just know you aren't alone in this journey.
there is a crack in everything. that's how the light gets in.
~ l. cohen
babblefish
 
Posts: 7309
Joined: Feb 11, 2006 3:35 am

Re: My brain's not my own.... help

Postby AimForParadise » Apr 04, 2016 10:12 am

I don't have much to say because I've never been on medication long term, so I can't relate in that way...

But acknowledge and relate to the yearning for freedom, and to be yourself freely. As well as the fear to take that journey,

I guess maybe you'll have to decide -

Will it be worth it to face that hell in order to see/or live drug-free?


Sending love, for whatever that's worth.
User avatar
AimForParadise
 
Posts: 1774
Joined: Mar 12, 2015 6:46 pm

Re: My brain's not my own.... help

Postby in.exile » Apr 04, 2016 10:56 am

Wanderlust wrote:Basically, I'm terrified to find out what has become of my brain after the last of the withdrawal effects. How severely neurologically damaged will I be?


i think the brain is capable of healing. more and more research is showing that even as adults our brains can create new neural pathways and generate new cells.

what's helped me in slowly getting off meds (i still take a small dose of one every day and something for sleep once in awhile) is trying to put my focus on eating healthy, exercise, and finding meaningful ways to spend my time. i know it sounds really simplistic, but for me i had to start small, like setting a goal to drink 5 glasses of water every day, always having a piece of fruit for breakfast, setting aside time to meditate, etc, so that i had a foundation for staying healthy when the detoxing got really hard. i realized the process of going off meds was going to take me years, not months, and that was hard to accept at first, but i have faith that even if i do end up staying on a med i will be able to function at a level that makes life worthwhile for me.
User avatar
in.exile
 
Posts: 4010
Joined: Nov 27, 2011 9:20 pm

Re: My brain's not my own.... help

Postby naomibardo » Apr 04, 2016 11:29 am

Hi there,yes I agree with in.exiles approach.
My brain has not been damaged by meds so much as just by the energetic(kundalini) symptoms I had which affected my whole nervous system and some cognitive functioning and memory,so I am doing pretty much what in.exile talked about and that is watching my diet,fluid intake.listening to certain music that relaxes me,being in nature and avoiding stressful situations with cars and traffic and also qi gong which has also been shown to have healing benefits for neurological damage.
Then there are also things like omegas oils and maybe other dietary or herbal medicines that may help you.
Goodluck with it all.
naomibardo
 
Posts: 5199
Joined: Feb 17, 2014 8:52 am

Re: My brain's not my own.... help

Postby Kepler » Apr 04, 2016 5:31 pm

You can stop taking Zoloft without danger but possibly not without some unpleasantness. My advice would be to reduce the dose as slowly as you need to. Reduce your dose to 100mg, wait a week, then go down to 50, then maybe 25. You can break the pills in half so if you start to get withdrawal symptoms split the difference between the original and the reduced dose. If you go slowly enough you should be able to avoid withdrawal effects almost entirely.

I've taken thousands of Zolofts. Probably about 1kg over the years, along with all the other antidepressants I tried. It didn't do me much good while I was taking it but I don't think it did me any lasting harm either. I have never heard of it causing any kind of neurological damage, unlike some other psych drugs. I did feel pretty wretched for a while after coming off it though because I was running out and had to go from 200mg to 0 in a fortnight.
Kepler
 
Posts: 12
Joined: Feb 23, 2016 10:05 am


Return to Reducing and Going Off Medications Safely

Who is online

Users browsing this forum: No registered users and 1 guest